PDA

View Full Version : My Clomipramine Hell



Tabatha
29-09-12, 01:03
I was prescribed Clomipramine by my Psychiatrist for my OCD after
nothing else was helping. I had tried Escitalopram, Citalopram, Paroxitine, and
Fluoxetine.

I was initially prescribed 75mg which caused such terrible
trembling in my entire body that I had to be signed off work.
However my Psychiatrist kept increasing the dosages, unto 250mg. This caused my body to have severe muscle twitching in my arms, legs, chest, and face. I told my Doctor this but she reported that it wasn't a side effect and that I should keep taking the medication. I stopped going outside because my body would twitch constantly. Due to the twitching I would accidentially burn myself on drinks, and drops things.

Then started the painful leg muscles. I couldn't walk long distances or walk up stairs. I couldn't even walk up the stairs of a bus.

I got to the point where I actually begged and pleaded my Doctor to change my medications, but again she said no as these were not recorded sided effects. After 9 months of being in constant pain and distress a Pharmacist informed my Doctor that the twitching was an extremely rare side effect which had only recently been acknowledged. I was finally taken off the medication.

I was supposed to be restarted on the Citalopram but due to this experience I am now absolutely terrified of taking medications. I am a Psychiatric Nurse and see everyday how medications have help my patients.

I am not saying that everyone will have these reactions, I have heard of people doing very well on Clomipramine. But sadly it has almost ruined my life and my career :weep:

fozzy is crying
29-09-12, 01:28
I was prescribed Clomipramine by my Psychiatrist for my OCD after
nothing else was helping. I had tried Escitalopram, Citalopram, Paroxitine, and
Fluoxetine.

I was initially prescribed 75mg which caused such terrible
trembling in my entire body that I had to be signed off work.
However my Psychiatrist kept increasing the dosages, unto 250mg. This caused my body to have severe muscle twitching in my arms, legs, chest, and face. I told my Doctor this but she reported that it wasn't a side effect and that I should keep taking the medication. I stopped going outside because my body would twitch constantly. Due to the twitching I would accidentially burn myself on drinks, and drops things.

Then started the painful leg muscles. I couldn't walk long distances or walk up stairs. I couldn't even walk up the stairs of a bus.

I got to the point where I actually begged and pleaded my Doctor to change my medications, but again she said no as these were not recorded sided effects. After 9 months of being in constant pain and distress a Pharmacist informed my Doctor that the twitching was an extremely rare side effect which had only recently been acknowledged. I was finally taken off the medication.

I was supposed to be restarted on the Citalopram but due to this experience I am now absolutely terrified of taking medications. I am a Psychiatric Nurse and see everyday how medications have help my patients.

I am not saying that everyone will have these reactions, I have heard of people doing very well on Clomipramine. But sadly it has almost ruined my life and my career :weep:

Is this Doctor for real? Clomipramine has more recorded side effects than you can shake a stick at. I have not come across another with more. If it has ruined you life so much you might want to think of suing that Doctor. There are many law firms who will do that for free.

Check of the side effects and see if you suffered any of the [note official UK Government health site] here

http://www.nhs.uk/Conditions/Obsessive-compulsive-disorder/Pages/MedicineSideEffects.aspx?condition=Obsessional%20s tates&medicine=Clomipramine&preparation=Clomipramine%2010mg%20capsules

---------- Post added at 01:28 ---------- Previous post was at 01:16 ----------

I just read in detail and muscle twitching IS one of the very common side effects. Very common ones being they effect more than 1 in 10 users.

Tabatha
11-03-13, 16:46
Just come back from seeing my Psychiatrist. Venaflaxine is not helping my depression.
My OCD got so bad that before Christmas I developed clinical depression. Her suggestion: to go back on the Clomipramine! I have never cried so much in my entire life. I couldn't believe what this woman was saying to me. Dye to my distress I was referee to the Crisis Team. The Doctor there increased my Venlafaxine to 300mg and added Risperidone 2mg. I am still on the road to recovery but I finally feel strong enough to get there.

However, even the mention of Clomipramine makes me get upset. I won't sue my doctor as I know what will happen, nothing. She has left now and I meet my new psychiatrist in a couple of weeks. Things can only get better as they can get any worse xx

JaneC
11-03-13, 18:48
Tabatha, I was lucky enough to have a largely positive experience of clomipramine but in general docs need to learn that an individual patient's experience of a drug is worth a whole lot more when it comes to that patient than what they might have read in a book. In future, if you have problems I think you should simply put your foot down and say NO! Good luck with your new psychiatrist.

Sober2000june
12-03-13, 20:45
Hi Tabatha,

Wow, 75mg of clomipramine straight off the bat. It's taken me 7 weeks to get to 40mg and i feel like throwing in the towel. It is interesting tho that people have esults at higher doses. My shrink wants me on 50mg but i just dont see the point as i think i felt better on 10mg. It sstill good to hear someone else whos recently been on clomip:hugs:.

---------- Post added at 19:45 ---------- Previous post was at 19:44 ----------

Jane, good to see a fellow scot on here also, surprised there is not many more with our "mediterranean" climate:blush:

JaneC
12-03-13, 22:26
Jane, good to see a fellow scot on here also, surprised there is not many more with our "mediterranean" climate:blush:

:emot-wave: Hiya, you're right there. Not minding the cold weather we have just now, hate when it just rains all the time.

Sober2000june
13-03-13, 09:37
Can't complain about weather this morning, lovely blue sky.
Have a good day,
Paul x

JaneC
13-03-13, 11:56
Perfect weather for my task of painting the living room ceiling :wacko:
Have a god day too, Paul x

fatbatgirl
27-04-13, 23:22
I am quite encouraged by your post.. I hope you arent offended by my saying say - I have really uncomfortable twitches, and slur my words now and then ever since I took this medication. However, it is the only one that had made a dint in my anxiety and obsessive thoughts so I kinda have to live with it, saying which, it sounds like you are having more severe reactions but we're all different - but be assured, it definitely sounds like Clomipramine. My main problem is I can sleep for hours on end, I'm talking 14 hours, and then sleeping in the day too :/

I'm on 225 x

Madammalinsky
29-07-13, 07:43
Wow, 75mg straight away sounds like it wouldn't cause anything BUT trouble. Having only been on this drug for a short while, and at a low dosage (25mg currently), I can def feel the side effects at this dosage.
From what I have read it does seem to be a tolerance exsercise with this drug.
Would you consider trying it again at a low dosage?
MM x

Tabatha
31-01-14, 22:12
Thank you everyone for your messages. I would never try Clomipramine ever again, even at the small dosages.

Due to my OCD I am now housebound. Nothing works so this Hell goes on :weep:

Emphyrio
31-01-14, 22:22
Clomipramine was nasty shit. I was on it for 25mg and lasted 9 days. I had cognitive dysfunction, erectile dysfunction, blurred vision, epic gas, and abdominal pain. I also took it for OCD.

How does your OCD manifest itself? Have you considered fluvoxamine, which is meant to be the best OCD med out there? Or tried a more sedating medication of some form, maybe even mirtazapine or quetiapine at low doses?

Tabatha
05-02-14, 19:24
Thank you for your replies.

I have tried Mirtazapine but it made me incredibly sleepy. I'm on 300mg Venlafaxine and 300mg Quetiapine. But again not helping. I'm still housebound and cry all day

This Hell is never ending :weep::weep::weep::weep:

purplepie
01-07-14, 12:34
That does seem like a very high dose first off, like sober2000june, I was started low and doc wants me to go to 50mg but I am a little wary. I don't feel 'cured' but I do feel stable enough around 25 - 35 mg. Some people are sensitive to meds and a little is enough. I read that 225mg is the highest does on this and that is under supervision.
I am the worst person for wanting to be on tablets for any reason, even taking these annoys me, but I have to accept that they do help.
I hope you find something that suits you. Good luck x